Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Considering a Taper off of Remeron because of Weight Gain  (Read 1059 times)

0 Members and 1 Guest are viewing this topic.

Offline Andrew90

  • Full Member
  • ***
  • Posts: 114
  • Country: 00
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #10 on: January 02, 2014, 06:28:11 PM »
I've been giving this a lot of thought, but perhaps I should try to stay with the mirtazapine but at a lower dose, even if the anti-anxiety effect weakens. Realistically, I won't know how I'll respond to a lower dose until I try it out for a few weeks. I want to strike a balance between mitigating the weight gain and my anxiety, so maybe trying 30 mg for a time might be worth it instead of just attempting to get off this med asap. Switching to a different med is kind of a long process that can cause more instability for a time, and I definitely do not want to pile on more anxiety. Some of that may be inescapable with lowering the dosage, but I may still fare fine. If I can lose a few pounds at 30 mg or 15 mg, then I'll happily stay on this drug.

Would the weight gain properties of this drug be lesser at a lower dosage?
Bookmark and Share

Offline Andrew90

  • Full Member
  • ***
  • Posts: 114
  • Country: 00
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #11 on: January 02, 2014, 06:41:41 PM »
Insights,

I have read that with Trazodone there is a potential for cardiac arrythymias, which is something that really turns me off about that drug. I know it's probably rare, but I have some degree of cardiophobia and get occasional PVC's when my anxiety ramps up, so I don't think this medication would be helpful for my anxiety. My main purpose is to treat anxiety, not depression, so I don't think I'd give this drug a try. I'd rather try Viibryd over trazodone.

I will of course speak about all this with my pdoc, and will update you guys when I've had my appointment early next week.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #12 on: January 02, 2014, 07:48:13 PM »
I'd rather try Viibryd over trazodone

You'd be better off going with a SSRI plus Buspar because this is essentially what Viibryd is, a SSRI combined with a Buspar like compound. Taking two drugs allows you to fine tune each, instead of having a fixed ratio.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dh1972

  • Jr. Member
  • **
  • Posts: 58
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #13 on: January 03, 2014, 12:17:38 PM »
Insights,

I have read that with Trazodone there is a potential for cardiac arrythymias, which is something that really turns me off about that drug. I know it's probably rare, but I have some degree of cardiophobia and get occasional PVC's when my anxiety ramps up, so I don't think this medication would be helpful for my anxiety. My main purpose is to treat anxiety, not depression, so I don't think I'd give this drug a try. I'd rather try Viibryd over trazodone.

I will of course speak about all this with my pdoc, and will update you guys when I've had my appointment early next week.

I find Trazodone works well for sleep as I've had my share of insomnia issues the last 6 months, but it does make my anxiety worse every time I go on it even at 25mg-75mg.  I am not sure why.  My general Dr. and sleep Dr. said they never saw that in their patients before.  However, I am very sensitive to any medication perhaps because I have used very little until this past year when I started developing anxiety and sleep issues.   (I even got C-diff once while taking Zithromax for a sinus infection - an antibiotic I had used a number of times previously with zero issue - go figure).
Bookmark and Share

Offline dh1972

  • Jr. Member
  • **
  • Posts: 58
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #14 on: January 03, 2014, 12:18:37 PM »
Could Buspar combined with 15 mg of Mirtaz help the anti-anxiety?

It may do, but perhaps only marginally.

Ian

Is it at least safe to use together?

I ask because I resumed Buspar about 4 days ago and feel like it is having a subtle effect on helping my anxiety.
Bookmark and Share

Offline hikingchik63

  • Full Member
  • ***
  • Posts: 143
  • Country: us
  • Rec's: 1
  • Mood: Content
    Content
  • The heart of me is strong...T.I. J.T.
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #15 on: January 03, 2014, 04:32:11 PM »
[bHi, I tapered off of remeron and zoloft a few yrs ago, after being on them for 2 yrs, and gaining 30+ lbs. I kept .5mg klonopin, and to my surprise, that's all I need to control my panic, gad, and depression, all of which must be in remission. I stay on klonopin to keep my anxiety down, and it helps keep me balanced. My pdoc told me that in some of her patients, klonopin seems to act as a mild mood stabilizer.  I did lose all the weight, and feel great physically and emotionally. Good luck to u.[/b]
Bookmark and Share
"Frame your mind to mirth and merriment which bars a thousand harms and lengthens life."--Shakespeare

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #16 on: January 03, 2014, 04:35:07 PM »
I find Trazodone works well for sleep as I've had my share of insomnia issues the last 6 months, but it does make my anxiety worse every time I go on it even at 25mg-75mg.

....However, I am very sensitive to any medication perhaps because I have used very little until this past year

Is it the trazodone causing the heightened anxiety, or that you're taking it, i.e. your mind rather than any affect on the brain. At 25-75mg trazodone only significantly affects serotonin 5-HT2A and histamine H1 receptors which is what produces the sedation. This should not be producing anxiety. If anything the antagonism of the H1 receptor should be having a mild anti anxiety effect, though possibly too mild to notice. Furthermore, mirtazapine produces sedation by the exact same mechanism.

Quote
Is it at least safe to use together?

At the low 15mg mirtazapine dose you're proposing it should be, but you should pass this by your doctor or pharmacist, especially if you are on any other medication.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dh1972

  • Jr. Member
  • **
  • Posts: 58
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #17 on: January 03, 2014, 04:39:38 PM »
Is it the trazodone causing the heightened anxiety, or that you're taking it, i.e. your mind rather than any affect on the brain. At 25-75mg trazodone only significantly affects serotonin 5-HT2A and histamine H1 receptors which is what produces the sedation. This should not be producing anxiety. If anything the antagonism of the H1 receptor should be having a mild anti anxiety effect, though possibly too mild to notice. Furthermore, mirtazapine produces sedation by the exact same mechanism.

[
Ian

I cannot explain it but I really believe it's the Trazodone and it's unfortunate because I generally sleep well on it with no other side effects!  I hardly even get any grogginess on it when I wake up.  However, I've gone off and on it about 4 times in the last seven months and every time I go on it, I feel my anxiety levels boost and sometimes I feel like it could almost lead into a panic attack.  When I am not taking Trazodone, I don't feel this level of anxiety.  My levels are high at times, but not on the panic side if you know what I mean.
Bookmark and Share

Offline dh1972

  • Jr. Member
  • **
  • Posts: 58
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #18 on: January 03, 2014, 07:28:13 PM »
Just to add, the anxiety I get from Trazodone usually takes a few days to kick in upon starting it.

Ian, couldn't I just use a 2-3 non consecutive days per week and see how it goes at like 50mg?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Considering a Taper off of Remeron because of Weight Gain
« Reply #19 on: January 03, 2014, 07:37:02 PM »
Ian, couldn't I just use a 2-3 non consecutive days per week and see how it goes at like 50mg?

I don't understand the question?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags: